Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

July 4, 2016Glades County, Florida

NWS Miami, FL issued this special weather statement at Jul 4, 2016, 5:13 PM EDT for Glades County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2016, 5:13 PM EDT (21:13 UTC)
Expired
Jul 4, 2016, 6:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Tampa radar (KTBW), 139 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2095 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2095 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WWUS82 KMFL 042113
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT MON JUL 4 2016
 
FLZ063-066-042200-
GLADES FL-HENDRY FL-
513 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 600 PM
EDT...

* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CHARLESTON PARK...OR NEAR LEHIGH ACRES...MOVING NORTHWEST AT
  20 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...MUSE AND PORT LA BELLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2692 8156 2692 8144 2666 8131 2655 8151
      2657 8157
TIME...MOT...LOC 2113Z 142DEG 17KT 2666 8156 

$$

60

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:24 PM EDT, 49 minutes earlier.

Area forecast discussion, Jul 4, 4:24 PM EDT, 49 minutes before
Area Forecast Discussion
National Weather Service Miami FL
424 PM EDT MON JUL 4 2016

.DISCUSSION...

This Afternoon-Tonight: Both sea breezes have pushed inland this
afternoon with scattered showers and thunderstorms now mainly
across the interior. Cooler temperatures remain aloft as a TUTT
low passes to our south, which will aide in the development of a
few stronger storms this afternoon, especially with boundary
collisions.

Most activity will remain across the interior through the
remainder of the afternoon and early evening, but outflow
boundaries may spark off some additional development back along
the Gulf and east coast areas. The primary threats from the
strongest storms will be gusty winds, lightning strikes, small
hail, and heavy rainfall.

Showers and storms will generally diminish just after sunset
across the region, leaving only isolated activity for evening
events. Storms are most likely to linger along the Gulf coast
metro, Glades, and Hendry counties where southeasterly steering
flow will drive any remaining activity with time.

Tuesday- Thursday: Deep layer high pressure will dominant the
weather across South Florida for the remainder of the week into
next weekend. The upper level ridge center will start off to our
east early in the week before slowly migrating westward over the
center of the peninsula into late week, weakening slightly as it
does. Low level ridge ridge axis will meander between Central
Florida and Lake Okeechobee through much of the week.

Saharan air mass will affect the region through the middle of the
week, limiting overall rain chances below seasonal norms. Prevailing
east-southeast flow will keep what little convection that does
develop over the western areas of South Florida.

The main concern will continue lack of cloud cover leading to above
normal temperatures with highs reaching into the low-mid 90s, near
record highs for this time of year. Afternoon heat indices will
reach 100-105F for several hours each afternoon, possibly up to
110F briefly in the interior. For now, it doesn't appear that any
heat advisories will be needed, but this will be monitored
closely.

Friday-Next Weekend: Ridge axis will slip a little further south
late week as another trough drops into the northern half of the
state. Shift in flow will allow a little more moisture in the
region, as well as shifting the best afternoon coverage into the
interior as the Gulf coast breeze gets a little more inland. Storm
chances will also return to the east coast as the east coast breeze
takes a little longer to push inland.

Highs will also still be running in the 90s for late this week which
are still close to the record highs for this time of year.

&&

.MARINE...
East-southeast winds 10-15kts will continue through the week. The
Gulf coast breeze should be able to develop each afternoon, bringing
winds around to the west-southwest near the Gulf coast for a few
hours. Seas 1-3ft.

A moderate risk of rip currents will continue along the east coast
beaches of South Florida.

&&

.CLIMATE...
       	    	7/4/16         7/4/16          7/5/16        7/5/16
CITIES  	 HIGH SO FAR    RECORD HIGHS   FORECAST HIGHS  RECORD HIGHS
Miami         	 92          96 - 1992          93          97 - 1992
Ft Lauderdale    91          97 - 1992          92          95 - 1949
Palm Beach       92          94 - 1963          93          96 - 1914
Naples           93          96 - 1998          93          95 - 1990

      		   7/6/16          7/6/16          7/7/16        7/7/16
CITIES  	FORECAST HIGHS  RECORD HIGHS   FORECAST HIGHS  RECORD HIGHS
Miami        	 93          95 - 2009          93          95 - 2009
Ft Lauderdale    92          97 - 1954          92          97 - 2009
Palm Beach       93          95 - 1998          93          97 - 1980
Naples           93          96 - 1944          93          96 - 2001

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  80  93  80  93 /  10  10  10  10
Fort Lauderdale  82  92  82  92 /  10  10  10  10
Miami            81  93  81  92 /  10  10  10  10
Naples           77  93  78  93 /  20  40  20  10

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

ALM
Hazardous weather outlook, Jul 4, 9:06 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
906 AM EDT MON JUL 4 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050115-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
906 AM EDT MON JUL 4 2016

...SOME STRONG THUNDERSTORMS MAINLY INTERIOR SECTIONS...
...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE WILL BE A MODERATE RISK OF RIP CURRENTS OVER THE
ATLANTIC BEACHES TODAY. BEACHGOERS MUST HEED ALL POSTED SIGNS AND
FOLLOW LIFEGUARD INSTRUCTIONS.

THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP TODAY
WITH GREATEST COVERAGE IS EXPECTED OVER THE WESTERN HALF OF SOUTH
FLORIDA. FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY
RAINFALL WILL BE THE PRIMARY THREATS.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
OF 40 MPH OR GREATER, PRIMARILY OVER INTERIOR SECTIONS THIS
AFTERNOON AND EARLY THIS EVENING.

FLOODING: SLOW MOVEMENT OF THE STRONGEST THUNDERSTORMS MAY LEAD TO
FLOODING OF ROADWAYS AND POOR DRAINAGE AREAS IN AREAS OF HIGHEST
CONCENTRATION OF SHOWERS AND THUNDERSTORMS OVER THE WESTERN HALF
OF SOUTH FLORIDA.

HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS, MAINLY RANGING
FROM PENNY TO NICKEL SIZE IN DIAMETER.

TEMPERATURES: HIGHEST HEAT INDEX VALUES WILL RANGE FROM 100 TO 102
DEGREES OVER METRO AREAS OF SOUTH FLORIDA TO AS HIGH AS 105
DEGREES OVER PORTIONS OF THE INTERIOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORM THREAT WILL BE LOW THROUGH THURSDAY WITH THE BEST
CHANCES OVER THE INTERIOR AND WEST COAST AREAS OF SOUTH FLORIDA.
THUNDERSTORM WILL BECOME MORE ACTIVE FRIDAY AND INTO NEXT WEEKEND,
FAVORING INTERIOR AREAS.

HIGHEST HEAT INDEX TEMPERATURES EACH AFTERNOON THROUGH THE MIDDLE
OF NEXT WEEK WILL RANGE FROM 102 TO 107 DEGREES, HIGHEST OVER THE
INTERIOR.

THE RIP CURRENT RISK WILL LIKELY REMAIN MODERATE THROUGH THE
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL
SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 4, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT MON JUL 4 2016

FLZ063-066-042200-
GLADES FL-HENDRY FL-
513 PM EDT MON JUL 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
FOR SOUTHWESTERN GLADES AND NORTHWESTERN HENDRY COUNTIES UNTIL 600 PM
EDT...

* AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR CHARLESTON PARK...OR NEAR LEHIGH ACRES...MOVING NORTHWEST AT
  20 MPH.

* THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING
  IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
  SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
  PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...MUSE AND PORT LA BELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2692 8156 2692 8144 2666 8131 2655 8151
      2657 8157
TIME...MOT...LOC 2113Z 142DEG 17KT 2666 8156

60

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 5:32 PM EDTSpecial Weather StatementMFLHendry43 min
Jul 4, 6:19 PM EDTSpecial Weather StatementMFLHendry41 min
Jul 4, 7:06 PM EDTSpecial Weather StatementMFLCollier, Monroe69 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.